MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES

LAKE REGION MEDICAL ZIPWIRE¿; UROLOGICAL CATHETER AND ACCESSORIES
Model Number M0066802080
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As received, the specimen consisted of one-1 each pkg-hydro gw std s 150-038; returned reloaded within the dispenser assembly and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented an overall length of 150.1cm and a finished diameter of.03605" to.03685".A gage bushing certified to be.0380" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen presented skived/cut damage to the polymer jacket material, including metallic core wire exposure and core wire fracture.The overall length of the damage is 17.3cm from the proximal aspect of the core wire fracture.Three separate sections of polymer jacket material totaling 17.5cm in length was returned with the specimen.The specimen also presented kink/bend damage located approximately at 2.2cm from the proximal aspect of the core wire fracture.Except where noted, the specimen device appeared visually and dimensionally correct.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.Our investigation was unable to confirm that the product did not meet specification prior to shipment.The investigation concluded that the product met specification at the time of shipment.As noted in the device instructions for use (dfu) warnings: · do not manipulate, advance and/or withdraw the zipwire hydrophilic guidewire through a metal cannula or needle.Manipulation, advancement and/or withdrawal through a metal device may result in destruction and/ or separation of the outer polymer jacket requiring retrieval.If a needle is used for initial placement, a plastic entry needle is recommended when using the zipwire hydrophilic guidewire.Extreme caution should be observed when used with a one-wall puncture style needle.· manipulate the zipwire hydrophilic guidewire slowly and carefully in the urinary system while confirming the behavior and location of the wire's tip under fluoroscopy.Excessive manipulation of the zipwire hydrophilic guidewire without fluoroscopic confirmation may result in perforation or trauma of the linings or associated tissues, channels, or ducts.If any resistance is felt or if the tip's behavior and/or location seem improper, stop manipulating the wire and/or catheter and determine the cause by fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the zipwire hydrophilic guidewire's tip, damage to the catheter, or damage to the urinary system.If necessary, remove the zipwire hydrophilic guidewire and ancillary device or scope as a complete unit to avoid complications.Note, requests were submitted for a listing of the models of devices used with the zipwire; however, this information was not provided.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.If any further relevant information is provided, a follow up medwatch report will be submitted.
 
Event or Problem Description
Event description: per medwatch, it was reported that : i noted the fragment of guidewire coating in renal pelvis attached to the previously placed access needle.This was removed under direct vision by grasping fragment and removing it.Next i turned attention to renal pelvis stone, this was extracted using the trilogy device.Once all the visible stone was removed, i again ensured no fragments of broken wire were in collecting system and removed the access needle (based on endoscopic evaluation with rigid instruments and fluoroscopy).A 5 fr open ended catheter was then placed over the sensor wire and down ureter.An 18 fr council tip was placed into renal pelvis over the other wire.Location was confirmed to be in renal pelvis with nephrostogram.The balloon on catheter was inflated with 3 cc after antegrade nephrostogram confirmed its placement into the right renal pelvis.The sheath was removed and catheter and 5 fr were secured with a 0 silk.The patient was flipped into the supine position he was then awoken from general anesthetic without incident, transferred to the hospital gurney, and taken from there to the post-anesthesia care unit for postoperative monitoring.At the end of the case, the sponge, instrument, and needle counts were correct.I was scrubbed and present throughout the entire case.Foley catheter was left in place.And 18 fr council tip was left connected to drainage.These will be removed in am.He will have a computed tomography scan to reevaluate stone burden prior to discharge.

Brand Name
ZIPWIRE¿
Common Device Name
UROLOGICAL CATHETER AND ACCESSORIES
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake region medical
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez,, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key20136616
Report Number9680001-2024-00022
Device Sequence Number14269258
Product Code EYA
UDI-Device Identifier00816349011788
UDI-Public(01)00816349011788(17)260131(10)JRZ7969687
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Risk Manager
Type of Report Initial
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date01/31/2026
Device Model NumberM0066802080
Device Catalogue NumberM0066802080
Device Lot NumberJRZ7969687
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Initial Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age29 YR
Patient SexMale
Patient Weight58 KG
Patient EthnicityHispanic
Patient RaceWhite